MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD EDS3 DRAINAGE SYSTEM; CSF DRAIN SYS/CRANIAL ACCESS

INTEGRA LIFESCIENCES MANSFIELD EDS3 DRAINAGE SYSTEM; CSF DRAIN SYS/CRANIAL ACCESS
Catalog Number 821730C
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported: "when nurse took over at 7 pm, the patient's evg was clogged again (this had already happened many times and was unclogged with actilysis and water for injection) - therefore non-permeable and nonreactive inferior intermediate pupils (known).Attempt to unblock at 9pm with actilyse (which had already taken place at 6pm with water for injection) then clamping for 2h (on oral medical request) - but before the two hours of clamping - patient's intraventricular pressure increased.Nurse doubts whether to record (take into account) the ivp value, as it is potentially unreliable due to the introduction of actilysis - physician came to the room and was concerned of the number, so the zero of the evd was carried out by nurse twice
=
> ivp at 6
=
> so less stress for nurse and physician but as the evd has not presented a ¿beautiful¿ trace and therefore was not very reliable.Nurse and physician warned since the first evd obstructions).Around 7 p.M.-8 p.M.And 9 p.M.: lower intermediate and unreactive pupils then around 10-11 p.M.(10:45 p.M.Precisely on second check of the pupils on the unreliability of the equipment: dve): upper intermediate pupils see mydriasis and unreactive
=
> nurse warned.At the end, given the unreliability of the equipment, choice of icp placement in room
=
> shows high intracranial pressure.".
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The eds3 drainage system was not returned for evaluation; therefore, an evaluation of the device could not be performed.A list of lot numbers were provided as traceability, 3 of them were chosen for device history record (dhr) review (b)(4), all were conformed with specifications when released to stock.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
EDS3 DRAINAGE SYSTEM
Common Device Name
CSF DRAIN SYS/CRANIAL ACCESS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21095539
Report Number3013886523-2025-00005
Device Sequence Number9161561
Product Code JXG
UDI-Device Identifier10381780521020
UDI-Public10381780521020
Combination Product (Y/N)N
PMA/510(K) Number
K172537
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number821730C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer04/19/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown